MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W12040080
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an evercoss pta balloon with a 7fr sheath and an unknown guidewire for the treatment of an unknown lesion type in the iliac vein (diameter 12mm).Embolic protection was not used.The ifu was followed and device was prepped without issue.The balloon was inflated using an unknown inflation device with a contrast/saline fluid to a pressure of 8 atm.It was reported that a break occurred at the sheath during removal.The detached portion remains in the patient.It is unknown if resistance was encountered or if excessive force was used.In order to complete the procedure, the remaining balloon fragment was stented over within the vessel (unknown size stent used).No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: sanguine residue was noted within the inflation lumen port of the y-manifold of the returned evercross dilatation catheter.The proximal end of the balloon chamber exhibited radial and longitudinal tearing.The inner guidewire lumen exhibited a separation face at the distal end of the balloon chamber¿s proximal marker band.The inner guidewire lumen exhibited longitudinal stretching just proximal of the proximal edge of the proximal radiopaque marker band, (the distance between the parallel light reflections narrows down).The distal edge of the radiopaque marker exhibits an oval shape.Only approximately 76.3cm of the catheter distal of the y-manifold¿s printed strain relief was returned for evaluation.Over 40mm of balloon chamber length and inner guidewire lumen were not returned.The distal marker band and distal tip were not returned.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6840177
Report Number2183870-2017-00369
Device Sequence Number1430743
Product Code LIT
UDI-Device Identifier00821684062319
UDI-Public00821684062319
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Catalogue NumberAB35W12040080
Device Lot NumberA419491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR